Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 4, NWS Springfield, MO

March 18, 202534 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Mar 18, 2025, 10:52 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 19, 2025, 8:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 10:52 AM CDT (15:52 UTC)
In effect from
Mar 19, 2025, 8:00 AM CDT
Expired
Mar 19, 2025, 10:00 PM CDT
In force
14 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 615 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2463 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
615 m²/s²
0-3 km storm-relative helicity
618 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

110 
WWUS73 KSGF 181552
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1052 AM CDT Tue Mar 18 2025

KSZ073-097-101-MOZ066>068-077>082-088>094-101-102-190000-
/O.NEW.KSGF.WI.Y.0004.250319T1300Z-250320T0100Z/
/O.CON.KSGF.WI.Y.0003.000000T0000Z-250319T0100Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-
Newton-Lawrence-McDonald-Barry-
Including the cities of Buffalo, Marionville, El Dorado Springs,
Riverton, Quincy, Lynchburg, Sherwin, Stockton, Bolivar, Plato,
Anderson, Wheatland, Roby, Rocky Comfort, Caplinger Mills, Foose,
Seymour, Greenfield, Springfield, Huggins, Rogersville, Pawnee
Station, Olive, Plad, Noel, South West City, Pittsburg, Joplin,
Columbus, Goodman, Mount Vernon, Hermitage, March, Duncan, Graff,
Weaubleau, Aurora, Appleton City, Cross Timbers, Tiffin, Arnica,
Neutral, Filley, Lowell, Madry, Kenoma, Carthage, Dawson,
Meinert, Pineville, Windyville, Cedar Springs, Cassville,
Bendavis, Charity, Marshfield, Chicopee, Stippville, Lamar, Fort
Scott, Lone Oak, Baxter Springs, Lebanon, Northview, Mountain
Grove, Mansfield, Lockwood, Neosho, Nevada, Johnson City, and
Monett
1052 AM CDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM CDT WEDNESDAY...

* WHAT...For the first Wind Advisory, south winds 20 to 30 mph with 
  gusts up to 50 mph. For the second Wind Advisory, west winds 20 to 
  30 mph with gusts up to 55 mph expected.

* WHERE...Portions of southeast Kansas and central, south central, 
  southwest, and west central Missouri.

* WHEN...For the first Wind Advisory, until 8 PM CDT this evening. 
  For the second Wind Advisory, from 8 AM to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MOZ055>058-069>071-083-095>098-103>106-190000-
/O.NEW.KSGF.WI.Y.0004.250319T1300Z-250320T0100Z/
Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dent-Christian-
Douglas-Howell-Shannon-Stone-Taney-Ozark-Oregon-
Including the cities of Crockerville, Stover, Pomona, South Fork,
Ozark Beach, Couch, Ava, West Plains, Vanzant, Wasola, Lake
Spring, Silver Dollar City, Waynesville, White Church, Christian
Center, Alton, Edmonson, Roach, Indian Point, Hollister,
Versailles, Jadwin, Edgewater Beach, Village of Four Seasons,
Winona, Pottersville, Birch Tree, Fort Leonard Wood, Warsaw,
Laquey, Howes, Montier, Aurora Springs, Teresita, Rome, Salem,
Lincoln, Forsyth, Thayer, Cole Camp, Darien, Gladden, Greer,
Thomasville, Eldon, Rocky Mount, Dogwood, Mora, Crane, Kimberling
City, Powersite, Osage Beach, Wilderness, Rolla, Selmore,
Kirbyville, Goodhope, Squires, Branson, Nixa, Bangert, Laurie,
Vichy, Northwye, Camdenton, Whitakerville, Ozark, Siloam Springs,
Decaturville, Elsey, and Lake Ozark
1052 AM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM CDT WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central, east central, south central, and 
  southwest Missouri.

* WHEN...From 8 AM to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Soria
5 follow-up statements
167 
WWUS73 KSGF 191449
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
949 AM CDT Wed Mar 19 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-192300-
/O.CON.KSGF.WI.Y.0004.000000T0000Z-250320T0100Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St.
Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Camdenton, Hermitage, Northview, Vanzant,
Quincy, Jadwin, Neosho, Eldon, Bangert, Johnson City, Fort
Leonard Wood, Filley, South Fork, Fort Scott, Goodhope, Buffalo,
Neutral, Edmonson, Mount Vernon, Lake Spring, White Church,
Plato, Stippville, Couch, South West City, Cole Camp, Sherwin,
Pottersville, Stockton, Decaturville, Lebanon, Pineville,
Columbus, Wasola, Greer, Chicopee, Lynchburg, Siloam Springs,
Whitakerville, Roach, Village of Four Seasons, Lake Ozark,
Weaubleau, Bendavis, Versailles, Gladden, Kirbyville, Indian
Point, Forsyth, Foose, Madry, Mora, Warsaw, Duncan, Lincoln,
Pomona, Joplin, Monett, Aurora Springs, Rocky Comfort, Salem,
Windyville, Rogersville, Selmore, Rome, Hollister, Ava, Arnica,
Lowell, Aurora, Christian Center, Mountain Grove, Baxter Springs,
Olive, Osage Beach, Riverton, Roby, Dogwood, Alton, Springfield,
Lamar, Laquey, Cassville, Lockwood, Meinert, Thayer, El Dorado
Springs, Carthage, Howes, Elsey, Anderson, Branson, Northwye,
Teresita, Wheatland, Kenoma, Mansfield, Nevada, Dawson, West
Plains, Tiffin, Cedar Springs, Rocky Mount, Goodman, Thomasville,
Seymour, Pittsburg, Marshfield, Crockerville, Bolivar, Pawnee
Station, Crane, Charity, Darien, Graff, Marionville, Ozark Beach,
Appleton City, Caplinger Mills, Waynesville, Wilderness, Nixa,
Ozark, Lone Oak, Kimberling City, Cross Timbers, Laurie,
Greenfield, Plad, Birch Tree, Powersite, Stover, Rolla, Noel,
Huggins, Vichy, Edgewater Beach, Winona, Squires, Silver Dollar
City, March, and Montier
949 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of southeast Kansas and central, east central, 
  south central, southwest, and west central Missouri.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Soria
830 
WWUS73 KSGF 191453
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
953 AM CDT Wed Mar 19 2025

KSZ073-097-101-MOZ066-077-088-093-101-192300-
/O.UPG.KSGF.WI.Y.0004.000000T0000Z-250320T0100Z/
/O.NEW.KSGF.HW.W.0003.250319T1453Z-250320T0000Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Sherwin, Goodman, Baxter Springs,
Pittsburg, Pineville, Riverton, Columbus, Chicopee, Pawnee
Station, Lamar, Neosho, Fort Scott, Carthage, Lone Oak, Joplin,
Anderson, Neutral, Rocky Comfort, Noel, Stippville, Kenoma, South
West City, Nevada, and Lowell
953 AM CDT Wed Mar 19 2025

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 70 mph.

* WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In 
  Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MOZ055>058-067>071-078>083-089>092-094>098-102>106-192300-
/O.CON.KSGF.WI.Y.0004.000000T0000Z-250320T0100Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Cedar-Polk-Dallas-Laclede-Texas-Dent-Dade-Greene-Webster-
Wright-Lawrence-Christian-Douglas-Howell-Shannon-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Camdenton, Hermitage, Northview, Vanzant,
Quincy, Jadwin, Eldon, Bangert, Johnson City, Fort Leonard Wood,
Filley, South Fork, Goodhope, Buffalo, Edmonson, Mount Vernon,
Lake Spring, White Church, Plato, Couch, Cole Camp, Pottersville,
Stockton, Decaturville, Lebanon, Wasola, Greer, Lynchburg, Siloam
Springs, Whitakerville, Roach, Village of Four Seasons, Lake
Ozark, Weaubleau, Bendavis, Versailles, Gladden, Kirbyville,
Indian Point, Forsyth, Foose, Madry, Mora, Warsaw, Duncan,
Lincoln, Pomona, Monett, Aurora Springs, Salem, Windyville,
Rogersville, Selmore, Rome, Hollister, Ava, Arnica, Aurora,
Christian Center, Mountain Grove, Olive, Osage Beach, Roby,
Dogwood, Alton, Springfield, Laquey, Cassville, Lockwood,
Meinert, Thayer, El Dorado Springs, Howes, Elsey, Branson,
Northwye, Teresita, Wheatland, Mansfield, Dawson, West Plains,
Cedar Springs, Tiffin, Rocky Mount, Thomasville, Seymour,
Pittsburg, Marshfield, Crockerville, Bolivar, Crane, Charity,
Darien, Graff, Marionville, Ozark Beach, Appleton City, Caplinger
Mills, Waynesville, Wilderness, Nixa, Ozark, Kimberling City,
Cross Timbers, Laurie, Greenfield, Plad, Birch Tree, Powersite,
Stover, Rolla, Huggins, Vichy, Edgewater Beach, Winona, Squires,
Silver Dollar City, March, and Montier
953 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of central, east central, south central, 
  southwest, and west central Missouri.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Soria
357 
WWUS73 KSGF 192037
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
337 PM CDT Wed Mar 19 2025

KSZ073-097-101-MOZ066-077-088-093-101-200100-
/O.CAN.KSGF.HW.W.0003.000000T0000Z-250320T0000Z/
/O.EXA.KSGF.WI.Y.0004.000000T0000Z-250320T0100Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Anderson, Fort Scott, Chicopee, Lone Oak,
Pineville, Neutral, Carthage, Joplin, Neosho, Goodman, Riverton,
Kenoma, Baxter Springs, Lowell, Lamar, Pawnee Station, Sherwin,
Rocky Comfort, South West City, Columbus, Stippville, Noel,
Pittsburg, and Nevada
337 PM CDT Wed Mar 19 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HIGH WIND WARNING IS REPLACED BY WIND ADVISORY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In 
  Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MOZ055>058-067>071-078>083-089>092-094>098-102>106-200100-
/O.CON.KSGF.WI.Y.0004.000000T0000Z-250320T0100Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Cedar-Polk-Dallas-Laclede-Texas-Dent-Dade-Greene-Webster-
Wright-Lawrence-Christian-Douglas-Howell-Shannon-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Lebanon, Cassville, Graff, Elsey,
Whitakerville, Laurie, Thayer, Wasola, Siloam Springs, Kimberling
City, Roach, Buffalo, Fort Leonard Wood, Quincy, El Dorado
Springs, Northwye, Vanzant, Hollister, Windyville, Couch,
Springfield, Wheatland, Mansfield, Filley, Arnica, March,
Meinert, Weaubleau, Pittsburg, Hermitage, Cedar Springs, Forsyth,
Decaturville, Northview, Pomona, White Church, Marionville,
Dawson, Ava, Bendavis, Darien, Madry, Greenfield, Plato,
Christian Center, Aurora Springs, Thomasville, Gladden, Laquey,
Rolla, Stockton, Ozark, Crockerville, Village of Four Seasons,
Olive, Charity, Lake Spring, Rogersville, Powersite, Indian
Point, Caplinger Mills, Montier, Bangert, Dogwood, Branson,
Pottersville, Tiffin, Osage Beach, Wilderness, Selmore, Eldon,
Silver Dollar City, Duncan, Nixa, Rocky Mount, Crane, Mount
Vernon, Huggins, Mountain Grove, Marshfield, Greer, Aurora,
Squires, Winona, Jadwin, Alton, Goodhope, Edgewater Beach,
Waynesville, Birch Tree, Salem, Johnson City, Stover, Edmonson,
Lincoln, Appleton City, Howes, Cross Timbers, West Plains, South
Fork, Kirbyville, Monett, Lynchburg, Warsaw, Bolivar, Camdenton,
Ozark Beach, Teresita, Mora, Vichy, Cole Camp, Plad, Lake Ozark,
Seymour, Versailles, Lockwood, Roby, Foose, and Rome
337 PM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of central, east central, south central, 
  southwest, and west central Missouri.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

JD
448 
WWUS73 KSGF 192216
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
516 PM CDT Wed Mar 19 2025

KSZ073-097-101-MOZ066-077-088-093-101-200300-
/O.EXT.KSGF.WI.Y.0004.000000T0000Z-250320T0300Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Riverton, Fort Scott, Pawnee Station,
Stippville, South West City, Goodman, Baxter Springs, Pittsburg,
Kenoma, Nevada, Anderson, Columbus, Chicopee, Carthage, Rocky
Comfort, Pineville, Noel, Lowell, Neosho, Lamar, Joplin, Lone
Oak, Neutral, and Sherwin
516 PM CDT Wed Mar 19 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds around 25 mph with gusts up to 45 mph.

* WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In 
  Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MOZ055>058-067>071-078>083-089>092-094>098-102>106-200300-
/O.EXT.KSGF.WI.Y.0004.000000T0000Z-250320T0300Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Cedar-Polk-Dallas-Laclede-Texas-Dent-Dade-Greene-Webster-
Wright-Lawrence-Christian-Douglas-Howell-Shannon-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Couch, March, Laurie, Christian Center,
Appleton City, Quincy, Decaturville, Edmonson, Springfield,
Windyville, Johnson City, Vanzant, Rocky Mount, Squires, Lincoln,
Pomona, Indian Point, Powersite, Crane, Caplinger Mills,
Crockerville, Warsaw, Charity, Wasola, Hollister, Laquey,
Marshfield, Forsyth, Lake Ozark, Mountain Grove, Birch Tree,
Salem, Aurora, Dogwood, Ozark Beach, Lebanon, Mansfield, Montier,
Wilderness, Stover, Whitakerville, Mora, West Plains, Nixa,
Olive, Plad, Howes, Osage Beach, Gladden, Wheatland, Cassville,
Roach, Filley, Teresita, Lockwood, Kirbyville, Cedar Springs,
Alton, Vichy, Jadwin, Branson, Ava, White Church, Elsey, Tiffin,
Waynesville, El Dorado Springs, Madry, Greenfield, Siloam
Springs, Greer, Thomasville, Rolla, Weaubleau, Huggins, Goodhope,
Monett, Graff, Lake Spring, Dawson, Kimberling City, Marionville,
Bolivar, Seymour, Thayer, Roby, Versailles, Plato, Rome, South
Fork, Buffalo, Winona, Aurora Springs, Northwye, Stockton,
Pottersville, Village of Four Seasons, Camdenton, Hermitage,
Duncan, Arnica, Lynchburg, Pittsburg, Northview, Silver Dollar
City, Selmore, Darien, Bendavis, Ozark, Edgewater Beach,
Rogersville, Eldon, Cole Camp, Foose, Mount Vernon, Cross
Timbers, Meinert, Fort Leonard Wood, and Bangert
516 PM CDT Wed Mar 19 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, south central, 
  southwest, and west central Missouri.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

JD
019 
WWUS73 KSGF 200253
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
953 PM CDT Wed Mar 19 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200400-
/O.EXP.KSGF.WI.Y.0004.000000T0000Z-250320T0300Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St.
Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Couch, March, Laurie, Christian Center,
Appleton City, Quincy, Decaturville, Goodman, Baxter Springs,
Edmonson, Springfield, Windyville, Johnson City, Vanzant, Rocky
Mount, Nevada, Squires, Lincoln, Pomona, Anderson, Indian Point,
Powersite, Crane, Caplinger Mills, Warsaw, Crockerville, Charity,
Rocky Comfort, Hollister, Wasola, Pineville, Laquey, Marshfield,
Forsyth, Lake Ozark, Mountain Grove, Birch Tree, Salem, Aurora,
Dogwood, Ozark Beach, Lebanon, Lone Oak, Sherwin, Mansfield,
Montier, Wilderness, Stover, Whitakerville, Mora, West Plains,
Nixa, Olive, Plad, Howes, Osage Beach, Gladden, Columbus,
Wheatland, Cassville, Chicopee, Roach, Filley, Teresita,
Lockwood, Kirbyville, Cedar Springs, Noel, Lowell, Alton, Vichy,
Jadwin, Branson, Ava, White Church, Elsey, Tiffin, Waynesville,
El Dorado Springs, Madry, Riverton, Greenfield, Fort Scott,
Siloam Springs, Greer, Thomasville, Pawnee Station, Rolla, South
West City, Weaubleau, Huggins, Goodhope, Monett, Graff, Lake
Spring, Dawson, Kimberling City, Marionville, Bolivar, Seymour,
Thayer, Roby, Versailles, Plato, Rome, South Fork, Buffalo,
Neosho, Lamar, Joplin, Winona, Aurora Springs, Northwye,
Stockton, Pottersville, Stippville, Village of Four Seasons,
Camdenton, Hermitage, Duncan, Arnica, Lynchburg, Pittsburg,
Northview, Neutral, Silver Dollar City, Kenoma, Selmore,
Carthage, Darien, Bendavis, Ozark, Edgewater Beach, Rogersville,
Eldon, Cole Camp, Foose, Mount Vernon, Cross Timbers, Meinert,
Fort Leonard Wood, and Bangert
953 PM CDT Wed Mar 19 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

JD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 18, 6:44 AM CDT, 4 hours 8 minutes earlier. Its key messages:

  • Elevated to Significant fire danger today with a Red Flag Warning this afternoon and evening.
  • Gusts of 40-50 mph expected today. Wind Advisory for portions of the area.
  • Stronger gusts up to 45-55 mph expected Wednesday. Significant fire weather also, mainly east.
  • Light rain showers Wednesday afternoon transitioning to light snow in the evening and overnight. No snow accumulations.
  • Fire weather risk is elevated for Thursday and significant for Friday.
Area forecast discussion, Mar 18, 6:44 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
644 AM CDT Tue Mar 18 2025

.KEY MESSAGES...

- Elevated to Significant fire danger today with a Red Flag
  Warning this afternoon and evening.

- Gusts of 40-50 mph expected today. Wind Advisory for portions
  of the area.

- Stronger gusts up to 45-55 mph expected Wednesday. Significant
  fire weather also, mainly east.

- Light rain showers Wednesday afternoon transitioning to light
  snow in the evening and overnight. No snow accumulations.

- Fire weather risk is elevated for Thursday and significant
  for Friday.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 254 AM CDT Tue Mar 18 2025

Today: The pressure gradient will continue to tighten as a
surface low deepens over KS. Stronger S-SW winds (Max gusts
40-50 mph, strongest W of Hwy 65 and the higher terrain of the
Ozarks Plateau) and greater moisture (MinRH 20-35%, lowest
toward central MO) will result in significant fire weather
concerns. Red Flag Warning is in effect this afternoon and
evening for the entire area. A Wind Advisory has been issued for
the aforementioned areas of strongest winds. Look for high
temps in the mid 70s to mid 80s.

Tonight night through Wednesday night:

Models are in good general agreement in occluding the leeward
cyclone as over NE KS tonight into Wednesday morning, deepening
the surface low to 985-990mb as it tracks across NW MO on
Wednesday. Still some uncertainty on strength and exactly
track, so some adjustments to Wednesday wind speeds may be
needed.

Winds: The most likely impact for our area will be
strong winds out the south tonight, then veering out of the
west and northwest through the day following the passage of a
dry line and cold front. Gusts tonight should mainly remain
below the 45 mph Wind Advisory criteria, but occasional gusts
above that are possible. Wednesday looks like a solid Advisory
day, though, with forecast gusts of 45-55 mph. If stronger wind
fields and/or greater mixing can be realized, winds could gust
over the 58 mph criteria for a High Wind Warning, but NBM
probabilities of that occuring are less than 30% at this time.

Precip: No precip is expected along the dry line and cold front,
but in the later afternoon into the overnight hours wrap around
moisture and the upper trough will lead to rain and snow
showers. This will be very similar to the rain and snow on the
back side of the system last Friday night. Lows around freezing
and warm ground temps will prevent any accumulations. Total QPF
looks to be greatest across central MO with around a tenth of an
inch expected. Areas south of there should see less than a
tenth. This will not help fire weather concerns much for later
in the week.

Fire weather: Moisture drops behind the morning dryline, but
quickly increases back to 50-60% over the west. Over the east,
near and east of Hwy 63, the moisture may be slower to move in
behind the dry line, possibly allowing for values of 25-35% to
linger for a few hours. Combined with the strong winds, this
may lead to an area of elevated to significant fire concerns
over the east. While other areas will see elevated to
significant Wind/RH combo, the timing will be too short lived to
be a significant concern.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 254 AM CDT Tue Mar 18 2025

Thursday:

Could see some elevated fire weather Thursday, but high temps
in the 50s should help inhibit greater concern. MinRH values of
20-30% are expected. Winds will be from the NW at 10-15 mph
gusting to 15-25 mph.

Friday:

Warmer Friday with highs in the 60s. Elevated to significant
fire weather is a concern given minRH values of 20-30% and max
southerly gusts of 30-40 mph.

Next weekend:

Saturday looks like another 20-30% minRH day, but with light
winds.

Still plenty of uncertainty with details, but a pair of
shortwaves may bring showers and thunderstorms Friday night
(~30%) and again Saturday night into Sunday (~60%). Still a
long way out with limited confidence, but will monitor for
severe potential given low end probabilities from CSU ML and
CIPS output edging into the area and the SPC outlook just south
of the CWA.

Look for highs in the 60s both days.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 625 AM CDT Tue Mar 18 2025

Flight conditions will be VFR through the forecast period though
some high cloud cover will move over the region. A tight surface
pressure gradient will produce gusty southerly winds. Low level
wind shear will additionally be a concern through the period.

&&

.FIRE WEATHER...
Issued at 330 AM CDT Mon Mar 17 2025

For specific local forecasts, see our forecast webpages or the
Fire Weather Planning Forecast.

Today: Red Flag Warning across the entire area this afternoon
and evening due to RH values as low as 20-30 percent and gusty
southwesterly wind gusts up to 40 to 50 mph.

Wednesday: Strong winds (gusting 45-55 mph). RH will briefly
drop to 20-30% behind a dry line, but over most of the area that
will only last a couple hours in the morning before moisture
increases. However, minRH around 25-35% will linger longer near
and east of Hwy 63 in the afternoon. Significant fire weather
concerns exist for these eastern areas. Little to no
precipitation is expected until light rain/snow Wednesday
evening into Wednesday night, but amounts are generally expected
to be less than a tenth of an inch.

Thursday: Dry (20-30 RH) but with high temps in the 50s. Sunny
skies and breezy winds. Thinking cooler temps, lighter winds,
and recent light precip the night before will prevent too many
concerns for Thursday, but may serve to dry fuels for a more
significant fire day Friday.

Friday: Elevated to significant fire concerns. Highs in the 60s,
minRH 20-30%, and southerly winds gusting to 30-40 mph
(strongest west) are in the forecast.

Next weekend: Greater moisture, lighter winds, and 50-60%
chances for rain will reduce fire concerns.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory until 8 PM CDT this evening for KSZ073-097-101.
     Red Flag Warning from noon today to 8 PM CDT this evening for
     KSZ073-097-101.
MO...Wind Advisory until 8 PM CDT this evening for MOZ066>068-
     077>082-088>094-101-102.
     Red Flag Warning from noon today to 8 PM CDT this evening for
     MOZ055>058-066>071-077>082-088>097-101>105.

&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Hatch
FIRE WEATHER...Titus
Hazardous weather outlook, Mar 18, 4:04 AM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
404 AM CDT Tue Mar 18 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
404 AM CDT Tue Mar 18 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated non thunderstorm wind risk.
  Significant fire weather risk.

DISCUSSION...

Elevated to significant fire weather conditions will exist
today and a Red Flag Warning has been issued for 12-8 PM.

A Wind Advisory is in effect for portions of the area today with
wind gusts of 40-50 mph expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Elevated to significant fire weather conditions will exist
on Wednesday, mainly along and east of Highway 63. Fire danger is
elevated on Thursday and significant on Friday.

Winds on Wednesday will gust to 45 to 55 mph. A Wind Advisory may
be needed.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:33 AM CDTWind AdvisorySGFBarry, Barton, Cedar, Dade, Dallas, Greene and 12 more17 hr

Nearby

Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.